Alert archive / New Jersey / Small Craft Advisories in 2013
Small Craft Advisory 90, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Nov 14, 2013, 3:20 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2013, 3:20 AM EST (08:20 UTC)
- Expired
- Nov 14, 2013, 3:12 PM EST
- In force
- 12 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted, in the capitals the NWS used until 2016.
250 WHUS71 KPHI 140820 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 320 AM EST THU NOV 14 2013 ANZ450-451-142300- /O.NEW.KPHI.SC.Y.0090.131114T0820Z-131114T2300Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 320 AM EST THU NOV 14 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
295 WHUS71 KPHI 141534 AAA MWWPHI URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1034 AM EST THU NOV 14 2013 ANZ450-451-142300- /O.CON.KPHI.SC.Y.0090.000000T0000Z-131114T2300Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 1034 AM EST THU NOV 14 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...2 TO 4 FEET. * LOW WATER ALERT...WHILE CRITERIA ARE NOT BEING MET FOR A LOW WATER ADVISORY...THERE IS A REPORT OF NEAR BLOW OUT TIDES DEVELOPING WITH THIS MIDDAY LOW TIDE CYCLE ALONG PORTIONS OF THE NEW JERSEY COAST. BE AWARE OF LOWER THAN USUAL WATER...LIMITED NAVIGATION AND THE POSSIBILITY OF THE STRONG WEST WINDS CAUSING DIFFICULTIES FOR MOORED VESSELS IN LOW WATER BETWEEN NOW AND 3 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
966 WHUS71 KPHI 142012 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 312 PM EST THU NOV 14 2013 ANZ450-451-142115- /O.CAN.KPHI.SC.Y.0090.000000T0000Z-131114T2300Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 312 PM EST THU NOV 14 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE SMALL CRAFT ADVISORY FOR THE NORTHERN AND CENTRAL NEW JERSEY WATERS. ISOLATED GUSTS TO 25 KT STILL POSSIBLE THIS EVENING ON THE OPEN OUTERS WATERS EAST OF NORTHERN NEW JERSEY BUT BY AND LARGE...THE MORE PERSISTENT SMALL CRAFT ADVISORY GUSTS HAVE ENDED. $$ DRAG
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Nov 13, 9:15 PM EST, 6 hours 5 minutes earlier.
Area forecast discussion, Nov 13, 9:15 PM EST, 6 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 915 PM EST WED NOV 13 2013 .SYNOPSIS... STRONG HIGH PRESSURE OVER THE SOUTHEASTERN STATES WILL MOVE EASTWARD AND OFFSHORE THROUGH FRIDAY. TEMPERATURES WILL MODERATE AS THE HIGH MOVES EAST. A STRONG AREA OF LOW PRESSURE WILL MOVE THROUGH THE PLAINS AND BRING A WARM FRONT THROUGH THE REGION AROUND SUNDAY WITH ANOTHER STRONG COLD FRONT BRINGING THE NEXT BEST CHANCE OF PRECIPITATION ON MONDAY. ANOTHER STRONG HIGH PRESSURE SYSTEM WILL THEN BUILD IN BEHIND THE COLD FRONT FOR THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... AN EXTENSIVE AREA OF HIGH PRESSURE WAS CENTERED OVER THE SOUTHERN APPALACHIANS THIS EVENING. THE HIGH WILL CONTINUE TO INFLUENCE OUR REGION OVERNIGHT. THE SKY IS EXPECTED TO BE MOSTLY CLEAR DURING THE NIGHT. PATCHES OF THIN CIRRUS RIDING OVER THE MID LEVEL RIDGE MAY DRIFT OVER OUR REGION FROM THE NORTHWEST. MINIMUM TEMPERATURES ARE FORECAST TO BE MAINLY IN THE 20S WITH A LIGHT WIND. THE WIND WILL FAVOR THE WEST AND SOUTHWEST IF ANY DIRECTION AT ALL. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... SURFACE HIGH PRESSURE WILL BE BUILDING TO OUR SOUTH THROUGH THE COURSE OF THE DAY. OVERALL, A MODERATING TREND IS EXPECTED, WITH THE FLOW BECOMING MORE WEST-SOUTHWEST AND WITH THICKNESSES RISING ACROSS THE AREA. SOUNDINGS CONTINUE TO SHOW PLENTY OF DRY AIR THROUGH THE COLUMN, AND WE EXPECT AMPLE SUNSHINE THROUGH THE DAY. THE GRADIENT WILL BE LESS AS COMPARED TO WEDNESDAY, AND A LESS BREEZY DAY IS EXPECTED, WITH WINDS MAINLY IN THE 10 TO 15 MPH RANGE. WE BLENDED MET/MAV GUIDANCE FOR DAYTIME TEMPERATURES, AND EXPECT HIGHS MAINLY IN THE UPPER 40S NORTH TO THE LOWER 50S SOUTH. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... THE EXTENDD PD STARTS OUT DRY AS HIGH PRESSURE LOCATED OVER THE SERN CONUS MOVES EWD. THIS HIGH WILL KEEP THE REGION DRY, WITH WARMING TEMPS AS SWLY FLOW BEGINS TO SET UP OVER THE AREA. SOME OF THE MDL GUID BRINGS SOME PRECIP OVER SRN PORTIONS OF THE AREA ON SAT WHILE OTHERS KEEP IT S OF THE AREA. CONFIDENCE IS LOW, SO WILL KEEP IT OUT OF THE FCST ATTM. BY LATER SAT INTO SUN, A STRONG DOUBLE BARRELED LOW PRESSURE SYSTEM TAKES SHAPE OVER THE PLAINS AND MOVES NEWD. THE WMFNT ASSOCIATED WITH THE STRONGER LOW IN THE CNTRL PLAINS WILL CROSS THE AREA LATER SUN INTO MON. THERE COULD BE SOME PRECIP AS THE WMFNT PASSES, BUT THE LATEST GUID SEEMS TO WANT TO CONFINE MOST OF THE PRECIP TO NRN AREAS, ESPECIALLY LATER SUN INTO ERLY MON. WILL SEE IF THAT TREND CONTINUES. THE MDL GUID HAS COME INTO MUCH BETTER AGREEMENT THIS CYCLE WITH THE APPROACH AND PASSAGE OF A CDFNT ON MON. THE ECMWF IS ONLY ABOUT 6 HRS SLOWER THAN THE GFS, WHICH ISN'T BAD AT DAY 5, GIVEN THAT THE ECMWF TENDS TO BE SLOWER THAN THE GFS IN MANY INSTANCES ANYWAY. BOTH MDLS AGREE THAT THE PD BETWEEN 18Z MON AND 00Z TUE WOULD LIKELY BE THE WETTEST. THE GFS BASICALLY ENDS THE PRECIP BY 00Z AND DEFINITELY BETWEEN 00Z AND 06Z TUE, WHILE THE ECMWF, WITH THE SLOWER TIMING, KEEPS THE PRECIP THRU 06Z, AND ENDS IT BY 12Z TUE. REGARDLESS, OF THE TIMING, BEHIND THE FROPA, ANOTHER VERY STRONG HIGH (1040 MB IN THE GFS AND 1030+ IN THE ECMWF) MOVES INTO THE CENTRAL PART OF THE COUNTRY ON TUE. EXPECT GUSTY NW WINDS ON TUE, DUE TO THE PGRAD BETWEEN THE DEPARTING LOW/CDFNT AND THE BUILDING STRONG HIGH AND A CLEARING SKY AS SUBSIDENCE MOVES IN. TEMPS WILL START OF AROUND NRML, RISE TO ABV NRML OVER THE WKND IN SWLY FLOW AND BEHIND THE PASSAGE OF THE WMFNT AND THEN DROP TO BELOW NRML BEHIND THE FROPA ON TUE. && .AVIATION /02Z THURSDAY THROUGH MONDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD WITH A MAINLY CLEAR SKY. THE WIND IS FORECAST TO BE MAINLY FROM THE WEST OVERNIGHT AT SPEEDS OF 8 KNOTS OR LESS. THE WIND SPEED IS EXPECTED TO INCREASE TO 8 TO 12 KNOTS FOR LATE THURSDAY MORNING INTO THURSDAY AFTERNOON. THERE MAY BE GUSTS INTO THE UPPER TEENS AT THAT TIME. THE WIND MAY BEGIN TO BACK TOWARD THE SOUTHWEST LATE ON THURSDAY AND WIND SPEEDS SHOULD DIMINISH AFTER DARK. OUTLOOK... THURSDAY NIGHT THROUGH SATURDAY...VFR CONDS ARE EXPECTED. HIGH CONFIDENCE. SUNDAY...SOME RAIN PSBL WITH WMFNT NEARBY FRONT COULD ALSO CAUSE LOW CIGS/VSBYS AND WIDESPREAD MVFR. MDT CONFIDENCE. MONDAY...MVFR/IFR CONDITIONS WITH RAIN SHOWERS AND PASSAGE OF A CDFNT. SHARP WIND SHIFT FROM SW TO NW BEHIND CFP. TIMING OF CFP A BIT QUESTIONABLE. OVERALL CONFIDENCE MDT. && .MARINE... WIND SPEEDS AND WAVE HEIGHTS WILL CONTINUE TO DIMINISH SLOWLY OVERNIGHT. DURING THURSDAY MORNING TO AFTERNOON, A LOW-LEVEL JET IS EXPECTED TO PASS ACROSS THE NEW ENGLAND WATERS. THIS COULD BRIEFLY RAISE WIND GUSTS FOR OUR NORTHERN-MOST MARINE ZONES TO AROUND 25 KNOTS FOR A WINDOW OF A FEW HOURS. HOWEVER, WE WERE NOT CONFIDENT ENOUGH AT THIS TIME TO ISSUE A SCA FOR THURSDAY AFTERNOON. WE WILL LET THE NEXT SHIFT RE-EVALUATE INCOMING MODEL DATA. OUTLOOK... THURSDAY NIGHT THROUGH FRIDAY...HIGH PRESSURE BE THE DOMINANT WILL BE INFLUENCE OVER THE AREA WATERS THROUGH THIS PERIOD AND SUB ADVISORY CONDS ARE EXPECTED. SATURDAY AND SUNDAY...OVERALL SUB-ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE WEEKEND. SOME RAIN SHOWERS ARE POSSIBLE WHICH COULD LOCALLY REDUCE VISIBILITIES. MONDAY...WIND AND SEAS WILL INCREASE IN ADVANCE OF CDFNT. SCA FLAGS MAY BE NEEDED BY MONDAY. && .FIRE WEATHER... RELATIVE HUMIDITIES ARE FORECAST TO DROP INTO THE UPPER 20S AND LOW 30S PERCENTAGE ACROSS THE REGION DURING THURSDAY LATE MORNING AND THROUGH THE AFTERNOON. MEANWHILE, WINDS ARE NOT EXPECTED TO BE AS GUSTY AS WEDNESDAY, REMAINING MORE IN THE 10 T0 15 MPH RANGE. WHILE WINDS WILL NOT MEET CRITERIA, RH VALUES WILL BE LOWER, POSSIBLY ENHANCING FIRE WEATHER CONCERNS THURSDAY. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...NIERENBERG NEAR TERM...IOVINO SHORT TERM...KLINE LONG TERM...NIERENBERG AVIATION...IOVINO/NIERENBERG MARINE...KLINE/NIERENBERG FIRE WEATHER...KLINE
Hazardous weather outlook, Nov 13, 4:07 PM EST, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 407 PM EST WED NOV 13 2013 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-142115- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 407 PM EST WED NOV 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-142115- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 407 PM EST WED NOV 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in New Jersey, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.